Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 79, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Aug 1, 2021, 5:18 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 5:18 AM EDT (09:18 UTC)
- Expired
- Aug 1, 2021, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
054 WHUS73 KMQT 010918 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 518 AM EDT Sun Aug 1 2021 LSZ242-011030- /O.CAN.KMQT.SC.Y.0078.000000T0000Z-210801T1400Z/ Ontonagon to Upper Entrance of Portage Canal MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The winds have subsided below hazardous conditions within this portion of the nearshore waters. $$ LSZ245-011300- /O.EXP.KMQT.SC.Y.0078.000000T0000Z-210801T0900Z/ /O.NEW.KMQT.SC.Y.0079.210801T0918Z-210801T1300Z/ Manitou Island to Point Isabelle MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...North winds 10 to 15 kt occurring with gusts up to 25 knots. * WHERE...Manitou Island to Point Isabelle MI. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-250-011100- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1100Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 5NM East of a line from Fairport MI to Rock Island Passage- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...North winds 10 to 15 kt occurring with gusts up to 25 knots. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ243-244-011300- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1300Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Waves 3 to 4 ft occurring with north wind gusts up to 25 knots. * WHERE...Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-011800- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1800Z/ Huron Islands to Marquette MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 15 kt and waves 2 to 5 ft occurring. * WHERE...Huron Islands to Marquette MI. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249-011800- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1800Z/ Marquette to Munising MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-011600- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1600Z/ Munising to Grand Marais MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Waves 3 to 5 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-011600- /O.EXT.KMQT.SC.Y.0078.000000T0000Z-210801T1600Z/ Grand Marais to Whitefish Point MI- 518 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Waves 2 to 4 ft occurring with north wind gusts up to 25 knots. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 4:49 AM EDT, 29 minutes earlier.
Area forecast discussion, Aug 1, 4:49 AM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Marquette MI 449 AM EDT Sun Aug 1 2021 .SHORT TERM...(Today and tonight) Issued at 404 AM EDT SUN AUG 1 2021 LL stratus is building in early this morning, focused mostly along the Lake Superior shoreline, but is advecting well inland, especially out east. This trend will undoubtedly continue through the remainder of this morning, slowly tapering off as the day progresses and drier air moves in. Some model soundings are indicating it could take some time for the clouds to clear out as moisture gets trapped and is slow to squeeze out, while others have it clearing out much quicker. Attempted to account for this uncertainty by splitting the difference, forecasting it to clear by late afternoon/early evening. Favorable upsloping could also continue to generate some version of sprinkles/drizzle/light rain showers, but have that clearing out a bit quicker than the clouds, with the last of it gone from the forecast by mid-afternoon. Adjustments may be necessary as trends emerge to give an indication of just how long the low clouds/light precip hangs on. High confidence though on a mostly clear, quiet weather night emerging tonight. Temperatures will run a bit below normal for early August, with highs topping out in the 60s for most to the low 70s in the south-central and east. With ample radiational cooling tonight, lows will easily drop into the 40s for interior locations, and remaining in the 50s along the lakeshores. Expect the northerly gusty winds that will occur today to taper off tonight after sunset. .LONG TERM...(Monday through Saturday) Issued at 257 AM EDT SUN AUG 1 2021 At the national scale, western ridging and eastern troughing (+PNA) will be in place at the beginning of the extended period. This pattern deamplifies to a more zonal flow regime by late this week as an energetic system makes landfall in the Pacific Northwest. Long range guidance suggests the Pac NW system may force a transition to a western trough and eastern ridge (-PNA) pattern next week. The sensible weather impacts of the expected pattern change is a trend from cool and dry weather toward warm and humid weather. Precip chances also increase late this week as richer moisture advects into the region. A prolonged period of uncomfortably warm temperatures seems increasingly likely from Thursday into early next week. Monday through Wednesday morning appears to be dominated by cool and dry surface ridging resulting in generally pleasant weather. Limited moisture on Monday suggests abundant sunshine with fair weather cumulus and a showers or two away from the Lake Superior shoreline. Similar weather is expected on Tuesday with slightly more moisture allowing for somewhat greater coverage and/or intensity of afternoon showers and perhaps a few thunderstorms too. Deep inverted-v soundings on Monday and Tuesday indicate most locations will stay dry and precipitation amounts will be light where it does occur. Broad southwesterly low level flow overspreads the area on Wednesday with warm and moist air advection resulting in the first of a prolonged series of uncomfortably warm and humid days. 00Z GEFS guidance indicates precipitable water values surge above normal by Thursday morning and stay that way through early next week. A quick look at 500 mb progs indicates an increasingly active pattern late this week as a series of shortwave troughs track through the region. The first shortwave moves through on Thursday night, but models indicate the primary effect will be the transition from NW to zonal flow aloft with limited precipitation chances. The forecast gets more active next weekend as a broad Pacific Northwest trough tracks east onto the plains. Current model output indicates the Pac NW trough moves through our area in pieces. The first piece appears to be a negatively tilted shortwave lifting across the CWA late Saturday into early Sunday. The most widespread rains are expected farther north across Manitoba and Quebec and may alleviate the wildfire problems that have smoldered there for weeks. More locally, we'll be simmering in the warm sector with isolated to scattered thunderstorms. 00Z guidance indicates the cold front associated with this leading wave won't make it through our CWA resulting in a continuation of uncomfortable warmth and humidity. The second piece of the Pac NW trough appears to move through around day 10, which should put an end to the stretch of warm weather ... assuming nothing changes between now and then :). && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 211 AM EDT SUN AUG 1 2021 MVFR conditions will develop from KSAW to KIWD during the early morning as moist upslope flow brings lowering CIGs. Ceilings should lift by late morning with daytime heating. A few light showers are possible around KSAW during the morning. Expecting mainly VFR conditions at KCMX though a few brief periods of MVFR CIGs cannot be ruled out during the early to mid morning hours. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 441 AM EDT SUN AUG 1 2021 Gusty northerly winds today will make for less-than-ideal conditions for smaller crafts, with gusts around 20 knots expected. Some occasional high gusts may be possible, especially across the east half of the lake. It will take some time for the winds to taper off tonight, with 15 to 20 knot gusts looking to linger in the east. A brief reprieve from these elevated gusts occurs early tomorrow but returns as southwesterly winds across the northern portions of the lake by later in the day tomorrow into tomorrow night. For Tuesday into early Wednesday, less than 20 knot winds are anticipated, but become elevated again late Wednesday through early Friday, again out of the south to southwest. Less than 20 knots winds are then anticipated to end the week into the start of next weekend. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...EK AVIATION...NL MARINE...lg
Hazardous weather outlook, Aug 1, 5:06 AM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 506 AM EDT Sun Aug 1 2021 MIZ001>004-007-009>014-084-085-020915- Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 506 AM EDT Sun Aug 1 2021 /406 AM CDT Sun Aug 1 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms on Tuesday over parts of central Upper Michigan, then Thursday night through Saturday over all of Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-020915- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 506 AM EDT Sun Aug 1 2021 /406 AM CDT Sun Aug 1 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-020915- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 506 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Thursday night through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ005-006-020915- Marquette-Alger- 506 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight A high swim risk is expected for the Lake Superior beaches of Marquette and Alger counties today. See the latest Beach Hazards statement for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms on Tuesday over parts of central Upper Michigan, then Thursday night through Saturday over all of Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. EK
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:07 PM EDT | Special Weather Statement | MQT | Marquette | 23 min |
| Jul 31, 8:26 PM EDT | Special Weather Statement | MQT | Marquette | 34 min |
| Jul 31, 8:42 PM EDT | Special Weather Statement | MQT | Alger | 33 min |
| Aug 1, 5:06 AM EDT | Beach Hazards Statement | MQT | Alger, Marquette | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.